MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ACUSNARE POLYPECTOMY SNARE SOFT; ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ACUSNARE POLYPECTOMY SNARE SOFT; ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Model Number G22704
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
In preparation for a procedure, the user selected a cook acusnare polypectomy snare soft.It was reported [that] the snare was tested for functionality.When testing the retraction of the snare into the tube of the device body, it was observed that, when applying the necessary retraction pressure, the material of the external tube showed significant deformation, compromising the functionality of the device and the safety of its use.The device was immediately isolated and replaced with another functional material, ensuring the safe continuation of the procedure.Customer provided a video showing kinked device sheath, as snare loop is unable to cut.This occurred prior to patient contact; there was no impact to the patient.
 
Additional Manufacturer Narrative
Continued: e1- (b)(6).Investigation evaluation: a product evaluation was performed only by the video provided in response to this report because the product said to be involved was not provided to cook for evaluation.Per the video provided we cannot complete a full evaluation.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on statements and video describing the event.The video shows the device in the pouch and the label matches that in the report.The device is removed from the pouch and the sheath appears as normal at the base of the handle.The device is uncoiled, the snare head advanced, and a hard plastic tube is inserted into the snare head.When the handle is retracted, it can be seen that the sheath kinks as the hard plastic tube cannot be cut through.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the video provided confirmed the report.In the video, it can be observed that the snare is closed onto a hard plastic tube, resulting in kinking/buckling of the sheath at the handle.This is the most likely cause of this report.This device is designed to be used with an electrosurgical generator to remove and cauterize polyps within the gastrointestinal tract.The force applied to the snare during the correct use is not equivalent to snaring a plastic tube, nor should this be used to verify device workability.The instructions for use (ifu) states in the system preparation, "fully retract and extend the snare to confirm smooth operation of the device." this is the correct way to verify snare workability prior to use.The instructions for use (ifu) state the intended use as "this device is used endoscopically in the removal and cauterization of sessile polyps and pedunculated polyps from within the gastrointestinal system." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment, no corrective action is warranted at this time.A review of the complaint history was conducted.Therefore, this represents an unusual occurrence.Based on this review, the likelihood of this type of report is remote.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that the user pretested the snare for functionality on a hard plastic tube, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
ACUSNARE POLYPECTOMY SNARE SOFT
Common Device Name
ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key22077384
Report Number1037905-2025-00406
Device Sequence Number9500999
Product Code FDI
UDI-Device Identifier00827002227040
UDI-Public(01)00827002227040(17)270826(10)W4865290
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22704
Device Catalogue NumberSASMM-1-S
Device Lot NumberW4865290
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Initial Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/26/2024
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE VIO 3.; HYBRIDKNIFE T ERBE GASTRO.; INJECTION SYSTEM: ERBEJET 2.; OLYMPUS FLUSHING PUMP MAJ-1605 ENDOSCOPIC SUCTION.; OLYMPUS GIF-HQ190.; OLYMPUS MAJ-1442.
Patient SexMale